MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Model Number N/A
Medical Device Problem Codes Fracture (1260); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Product code: ljs; (b)(4); pma/510(k): k111244.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that when the operator of the turbo-ject standard power injectable picc line picc was attempting to find and access a vein, the tip of the wire guide broke and the wire guide could no longer be used.Another wire guide was used to proceed with the procedure.The customer reported that this incident had no impact on the patient.
 
Additional Manufacturer Narrative
Corrected information: report source, device available for evaluation: device was received on 24dec2017; however, it was after the initial report was submitted.(b)(4).The wire guide was observed to be bent/ kinked upon inspection following receipt of the device.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One opened turbo-ject standard power injectable picc line picc was returned.The wire is the only component that appears to have been used and is in the protective holder with the tag attached.Measurements of the wire guide were performed.Evaluation of the returned wire confirmed dimensions to be within specification, although it was noted that the distal tip was bent/ kinked, rendering it non-functional.The wire coil appears to have bent/ kinked without any solder failure.No core mandrel/ wire is protruding, and nothing can be viewed between the coil revolutions.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.However, as the wire was in acceptable condition prior to usage, this event is related to procedure/ technique, handling, or patient anatomy.Per the quality engineering risk assessment, no further action is required.We have notified the appropriate personnel and will continue to monitor for similar events.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6816235
Report Number1820334-2017-02535
Device Sequence Number13830685
Product Code LJS
UDI-Device Identifier00827002037885
UDI-Public(01)00827002037885(17)190509(10)7899844
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-NT-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1